Alert archive / Florida / Coastal Flood Statements in 2016

Coastal Flood Statement 2, NWS Jacksonville, FL

June 19, 2016Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida

NWS Jacksonville, FL issued this coastal flood statement at Jun 19, 2016, 11:05 AM EDT for Camden County, Glynn County, Georgia; Duval County, Flagler County, Nassau County, Florida. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 19, 2016, 11:05 AM EDT (15:05 UTC)
Expired
Jun 20, 2016, 3:33 AM EDT
In force
16 hr
Issued by
NWS Jacksonville, FL

Counties Duval County, FL, Flagler County, FL, Nassau County, FL, Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 13 km from the middle of the area, began a volume at 15:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 3.1 hours before the alert went out and 13 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2016-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2016-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1643 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
-25 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

944 
WHUS42 KJAX 191505
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1105 AM EDT SUN JUN 19 2016

FLZ033-038-124-125-GAZ154-166-201000-
/O.NEW.KJAX.SU.Y.0003.160619T1505Z-160620T1000Z/
/O.NEW.KJAX.CF.S.0002.160619T1505Z-160620T1000Z/
/O.EXT.KJAX.RP.S.0006.000000T0000Z-160620T1000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
1105 AM EDT SUN JUN 19 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH LATE TONIGHT...
...MINOR COASTAL FLOODING POSSIBLE WITH HIGH TIDE TONIGHT...

* POSSIBLE MINOR COASTAL FLOODING...MINOR COASTAL FLOODING IS
  POSSIBLE WITH TONIGHTS HIGH TIDE CYCLE AS TIDAL DEPARTURES OF 1
  TO 2 FEET ABOVE NORMAL WILL COMBINE WITH THE PEAK OF THE FULL
  MOON TIDAL ANOMALIES TO CREATE ELEVATED WATER LEVELS WITH MINOR
  FLOODING POSSIBLE ALONG THE COAST THIS EVENING AND PUSHING INTO
  INLAND WATERWAYS DURING THE OVERNIGHT HOURS.

* WAVES AND SURF...BREAKERS OF 4 TO 6 FEET ARE EXPECTED WITH
  OCCASIONAL BREAKERS OF 7 FT AT TIMES. MINOR BEACH EROSION WILL
  BE POSSIBLE DURING TIMES OF HIGH TIDE.

* TIMING...THROUGH TONIGHT.

* IMPACTS...RIP CURRENTS WILL BE LIFE THREATENING. HIGH SURF IS
  ALSO EXPECTED WHICH CAN KNOCK YOU DOWN. LONGSHORE CURRENTS MAY
  BE STRONG AND PUSH YOU INTO RIP CURRENTS. DURING HIGH TIDE, SOME
  LOW LYING FLOODING IS POSSIBLE IN ESTUARIES AND ALONG RIVER
  BANKS. SOME AREAS ALONG BEACH ACCESS POINTS WILL HAVE WATER COME
  UP TO WALKWAYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE NEXT HIGH TIDE AT SELECTED LOCATIONS...
ST SIMONS ISLAND AT...837 PM. FERNANDINA BEACH AT...917 PM.
MAYPORT AT...903 PM. ST AUGUSTINE BEACH AT...832 PM.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT... DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT... BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO
SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP
CURRENTS

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

A COASTAL FLOOD STATEMENT INDICATES THAT ONSHORE WINDS AND TIDES
WILL COMBINE TO GENERATE ELEVATED WATER LEVELS AND POSSIBLE MINOR
FLOODING OF LOW AREAS ALONG THE SHORE.

&&

$$
1 follow-up statement
090 
WHUS42 KJAX 200733
CFWJAX

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
333 AM EDT MON JUN 20 2016

FLZ033-038-124-125-GAZ154-166-210000-
/O.CAN.KJAX.SU.Y.0003.000000T0000Z-160620T1000Z/
/O.CAN.KJAX.CF.S.0002.000000T0000Z-160620T1000Z/
/O.EXT.KJAX.RP.S.0006.000000T0000Z-160621T0000Z/
ST. JOHNS-FLAGLER-COASTAL NASSAU-COASTAL DUVAL-COASTAL GLYNN-
COASTAL CAMDEN-
333 AM EDT MON JUN 20 2016

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

* TIMING...THROUGH THIS EVENING.

* IMPACTS...RIP CURRENTS WILL BE LIFE THREATENING. HIGH SURF IS 
  ALSO EXPECTED WHICH CAN KNOCK YOU DOWN. LONGSHORE CURRENTS MAY 
  BE STRONG AND PUSH YOU INTO RIP CURRENTS. DURING HIGH TIDE... 
  SOME LOW LYING FLOODING IS POSSIBLE IN ESTUARIES AND ALONG 
  RIVER BANKS. SOME AREAS ALONG BEACH ACCESS POINTS WILL HAVE 
  WATER COME UP TO WALKWAYS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE... WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN
THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...
JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH
PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS.

IF YOU BECOME CAUGHT IN A RIP CURRENT... DO NOT PANIC. REMAIN
CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM
THE FORCE OF THE RIP CURRENT... BEGIN TO SWIM BACK TO THE BEACH.
DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT. EVEN A
STRONG SWIMMER CAN BECOME EXHAUSTED QUICKLY. DO NOT ATTEMPT TO
SAVE SOMEONE IN PERIL IF YOU DO NOT KNOW HOW TO ESCAPE RIP
CURRENTS

&&

$$

NELSON

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this coastal flood statement went out at Jun 19, 10:34 AM EDT, 31 minutes earlier.

Area forecast discussion, Jun 19, 10:34 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
1034 AM EDT SUN JUN 19 2016

...Windy with Rough Surf and Poor Boating Conditions...

.UPDATE...
Surface High Pressure over the Mid Atlc Region will slowly build
SW towards the inland Carolinas tonight and into the GA/AL region
by Monday. This has help to develop strong local Northeast Flow
off the coastal waters and across NE FL/SE GA and cooler than
normal temps for mid June. Max temps holding in the 80s and lows
temps in the 60s inland/lower 70s along the coast. PWAT's in the
JAX morning sounding has fallen below an inch and will be on the
decrease through the next 24 hours and it will be tough to support
much in the way of any shower activity but the over Atlc flow will
still support a few brief isolated showers pushing onshore mainly
south of JAX along the NE FL coast but with much lighter rainfall
amounts than yesterday. The strong NE flow will continue windy
conditions along the coast with 20-25g35 mph at times and
15-20g30mph further inland today and wind advisory has been posted
along the coast. Winds diminish slowly tonight but will still
remain breezy along the coast.

&&

.AVIATION...
VFR with Cu Development today remaining in the 3500-5000 ft range
at TAF sites with main impact the gusty NE winds in the 15-20g25
knot range through the afternoon with decreasing trend tonight.
Any Isolated shower activity to sparse in coverage to include at
this time.

&&

.MARINE...
Small Craft Advisory in place and on track with NE flow at 20-25
knots with possible gusts to gale force and will continue into
tonight with subsiding trend on Monday. Seas 5-7 ft at the coast
and 7-10 ft further offshore.

Surf/Rip Currents: High risk in place in the strong NE flow with
main challenge on whether to post High Surf Advisory as widespread
4-6 ft breakers reported this morning at local beaches although
there were multiple reports of peak waves 1-2 ft overhead,
possibly supporting breakers of 7 ft or more and will likely issue
a High Surf Advisory to go through tonight.

&&

.HYDROLOGY...
High tide cycle this morning still supporting tidal departures of
around 1.5 ft above normal along the coast and a few locations
reached into "Action/Elevated" Stages along the coast about a half
a foot below minor flood stages on the higher evening tidal cycle
last night. With the approach of the full moon peak high tides
with tonight's high tide cycle and ESTOFS Surge Model still
supporting 1-2 ft tidal departures tonight, am leaning towards
issuing Coastal Flood Advisory for possible minor flooding during
the high tide cycle along the coast that will push into inland
waterways during the overnight hours. A continued 1.5 ft departure
will push the coast into "Action/Elevated" water levels while a
departure closer to 2 ft tonight will push water levels close to
minor flood water levels along the SE GA/NE FL coast. Not
convinced that any minor flood conditions would push down the St
Johns River Basin past downtown JAX, so will leave out Clay and
Putnam Counties from any Coastal Flood Advisory that could be
issued.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  87  64  89  63 /   0   0   0   0
SSI  84  72  84  70 /  10  10  10   0
JAX  86  67  86  63 /  10  10  10   0
SGJ  85  72  85  68 /  20  10  20  10
GNV  88  65  88  62 /  10  10  10  10
OCF  88  66  88  63 /  20  10  10  10

&&

.JAX Watches/Warnings/Advisories...
FL...High Rip Current Risk until 9 PM EDT this evening for Coastal
     Duval-Coastal Nassau-Flagler-St. Johns.

     Wind Advisory until 7 PM EDT this evening for Coastal Duval-
     Coastal Nassau-Flagler-Inland Duval-Inland Nassau-St. Johns.

GA...High Rip Current Risk until 9 PM EDT this evening for Coastal
     Camden-Coastal Glynn.

     Wind Advisory until 7 PM EDT this evening for Coastal Camden.

AM...Small Craft Advisory until 5 PM EDT Monday for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until 9 AM EDT Monday for Coastal waters
     from Altamaha Sound to Fernandina Beach FL out 20 NM-
     Coastal waters from Fernandina Beach to St. Augustine FL
     out 20 NM-Coastal waters from St. Augustine to Flagler
     Beach FL out 20 NM.

&&

Hess/Wolf/Walker
Hazardous weather outlook, Jun 19, 11:00 AM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1100 AM EDT SUN JUN 19 2016

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-200845-
COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT
20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT
20 NM-
COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO
60 NM-
WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-
WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-INLAND NASSAU-INLAND DUVAL-UNION-
BRADFORD-CLAY-ST. JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
COASTAL NASSAU-COASTAL DUVAL-COFFEE-JEFF DAVIS-BACON-APPLING-
WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-COASTAL GLYNN-
ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
1100 AM EDT SUN JUN 19 2016

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY...
...HIGH RIP CURRENT RISK IN EFFECT THROUGH TONIGHT...
...MINOR COASTAL FLOODING POSSIBLE WITH HIGH TIDE TONIGHT...
...WIND ADVISORY IN EFFECT COASTAL AREAS TODAY...
...SMALL CRAFT ADVISORY IN EFFECT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...REST OF TODAY AND TONIGHT...

THERE IS A HIGH RISK OF RIP CURRENTS FOR ATLANTIC BEACHES DUE TO
MODERATE TO STRONG NORTHEAST WINDS AND HIGH SURF CONDITIONS.
RIP CURRENTS AND ROUGH SURF WILL BE LIFE THREATENING TO ANYONE
ENTERING THE SURF. BREAKERS OF 4 TO 6 FEET ARE EXPECTED WITH
OCCASIONAL BREAKERS OF 7 FT AT TIMES. MINOR BEACH EROSION WILL
BE POSSIBLE DURING TIMES OF HIGH TIDE.

MINOR COASTAL FLOODING IS POSSIBLE WITH TONIGHTS HIGH TIDE CYCLE AS
TIDAL DEPARTURES OF 1 TO 2 FEET ABOVE NORMAL WILL COMBINE WITH THE
PEAK OF THE FULL MOON TIDAL ANOMALIES TO CREATE ELEVATED WATER
LEVELS WITH MINOR FLOODING POSSIBLE ALONG THE COAST THIS EVENING AND
PUSHING INTO INLAND WATERWAYS DURING THE OVERNIGHT HOURS.

WINDY NORTHEAST WINDS ARE EXPECTED FOR NASSAU...DUVAL...ST
JOHNS...FLAGLER...AND COASTAL CAMDEN. AREAS WITH HIGHEST WINDS OF
SUSTAINED 25 MPH WITH GUSTS OF 35 MPH WILL BE ALONG THE COAST AND
INLAND WATERWAYS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE COASTAL WATERS DUE TO
NORTHEAST WINDS UP TO 25 KNOTS AND SEAS UP TO 10 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

SMALL CRAFT ADVISORY CONDITIONS WILL PERSIST FOR PORTIONS OF THE
COASTAL WATERS ON MONDAY.

AN ELEVATED RIP CURRENT RISK EXPECTED ON MONDAY THROUGH MID WEEK.
A HIGH RISK IS POSSIBLE ON MONDAY.

ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 3:52 AM EDTWind AdvisoryJAXCamden15 hr
Jun 19, 3:53 AM EDTRip Current StatementJAXCamden, Glynn40 hr
Jun 19, 11:05 AM EDTHigh Surf AdvisoryJAXCamden, Glynn16 hr

Nearby

Coastal Flood Statements in Florida, 2016Coastal Flood Statements in Georgia, 2016Every coastal flood statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.